Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 8, 2009, 5:55 PM EDT for 5 counties in Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 5:55 PM EDT (21:55 UTC)
- Expired
- May 8, 2009, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Morgan County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 082155
FFWJKL
KYC011-063-069-175-205-090000-
/O.NEW.KJKL.FF.W.0010.090508T2155Z-090509T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 PM EDT
* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF MOREHEAD...BLUESTONE...BRANDY...CHRISTY...
CLEARFIELD...CRANSTON AND CRIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3824 8330 3823 8330 3820 8327 3821 8323
3823 8322 3820 8306 3814 8289 3802 8306
3805 8346 3819 8367 3828 8349
$$
GEOGERIAN2 follow-up statements
000
WGUS73 KJKL 082311
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT FRI MAY 8 2009
KYC011-063-069-175-205-090000-
/O.CON.KJKL.FF.W.0010.000000T0000Z-090509T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-
711 PM EDT FRI MAY 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH
CENTRAL MORGAN...ELLIOTT...EAST CENTRAL BATH...ROWAN AND SOUTHEASTERN
FLEMING COUNTIES...
AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMEY...
VALE...SHARKEY...RODBURN...MUNSON...HILDA...HAYS CROSSING...GATES...
ELLIOTTVILLE...CRANSTON...CHRISTY AND MOREHEAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3824 8330 3823 8330 3820 8327 3821 8323
3823 8322 3820 8306 3814 8289 3802 8306
3805 8346 3819 8367 3828 8349
$$
GEOGERIAN000
WGUS73 KJKL 090000
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT FRI MAY 8 2009
KYC011-063-069-175-205-090007-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-090509T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-
800 PM EDT FRI MAY 8 2009
...THE FLASH FLOOD WARNING EXPIRED AT 800 PM EDT FOR NORTH
CENTRAL MORGAN...ELLIOTT...EAST CENTRAL BATH...ROWAN AND SOUTHEASTERN
FLEMING COUNTIES...
HEAVY RAINFALL HAS ENDED...HOWEVER SCATTERED MODERATE SHOWERS WILL
CONTINUE TO MOVE THROUGH THE AREA THROUGH 9 PM. AN URBAN AND SMALL
STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10:15 PM FOR MINOR
FLOODING ALONG LOW LYING AREAS...ROADS...AND ROADSIDE CULVERTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 8330 3823 8330 3820 8327 3821 8323
3823 8322 3820 8306 3814 8289 3802 8306
3805 8346 3819 8367 3828 8349
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:23 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 8, 3:23 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT FRI MAY 8 2009 .SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY. LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND. .LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/ EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER 40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY MON BUT QPF SHOULD BE LIGHT. HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE CLIMATALOGICALY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE. && .AVIATION.../18Z TO 18Z/ COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS MARCHING THROUGH THE COMMONWEALTH FROM THE MID MISSISSIPPI VALLEY. EXPECT THUNDERSTORMS TO ENTER THE PICTURE ABOUT 20Z...1600 LOCAL...AND SPREAD EASTWARD FROM THERE. COLD FRONTAL BOUNDARY MOVES DOWN INTO THE AREA OVERNIGHT AND WILL KEEP THE THREAT OF PRECIPITATION GOING THROUGH THE OVERNIGHT. FRONTAL BOUNDARY SWEEPS THE BULK OF PRECIP SOUTHWARD OUT OF THE AREA BY MID MORNING TO MID DAY SATURDAY. EXPECT PREDOMINANT VFR CONDITIONS OUTSIDE OF THUNDERSTORM ACTIVITY...IFR IN THE VCNTY OF THUNDERSTORMS. WITH VERY MOIST BOUNDARY LAYER AND EXPECTED RAIN...WENT WITH A PREDOMINANT MVFR CONDITIONS THROUGH THE OVERNIGHT PERIOD. WINDS INCREASE FROM THE WEST BEHIND THE FRONTAL BOUNDARY SATURDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>087-108-111-114-116. && SHORT TERM...RAY LONG TERM...DUSTY AVIATION...RAY
Hazardous weather outlook, May 8, 2:55 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT FRI MAY 8 2009 KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116- 091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER 255 PM EDT FRI MAY 8 2009 ...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. KYZ088-104-106-107-109-110-112-113-115-117>120-091100- HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY- LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 255 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT. A FEW THUNDERSTORMS COULD BE STRONG. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. RAY
In the hours before
Local storm report, May 8, 5:04 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 S LONDON 37.08N 84.08W
05/08/2009 E0.50 INCH LAUREL KY TRAINED SPOTTER
&&
DSTAMPERLocal storm report, May 8, 5:06 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL LONDON 37.13N 84.08W
05/08/2009 E0.50 INCH LAUREL KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED 698 S. LAUREL DRIVE
&&
DSTAMPERLocal storm report, May 8, 5:12 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FUNNEL CLOUD KEAVY 37.00N 84.17W
05/08/2009 LAUREL KY LAW ENFORCEMENT
DISPATCH HAD A PUBLIC REPORT OF A FUNNEL CLOUD IN THE
KEAVY AREA ON LEVEL GREEN ROAD
&&
DSTAMPERLocal storm report, May 8, 5:21 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
521 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL KEAVY 37.00N 84.17W
05/08/2009 E0.88 INCH LAUREL KY TRAINED SPOTTER
&&
DSTAMPERLocal storm report, May 8, 5:24 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
524 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL HOLLYHILL 36.66N 84.33W
05/08/2009 E2.00 INCH MCCREARY KY TRAINED SPOTTER
LASTED OVER 10 MINUTES
&&
DSTAMPERLocal storm report, May 8, 5:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
554 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD LONDON 37.13N 84.08W
05/08/2009 LAUREL KY LAW ENFORCEMENT
STATE POLICE REPORT OF FUNNEL CLOUD 2 MILES WEST OF MILE
MARKER 62 ON INTERSTATE 75
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:52 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 35 hr |
| May 8, 6:45 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 45 min |
| May 8, 7:41 AM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 3 hr |
| May 8, 10:30 AM EDT | River Flood Advisory | JKL | Lee | 7 hr |
| May 8, 10:30 AM EDT | River Flood Advisory | JKL | Estill | 7 hr |
| May 8, 3:43 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 47 min |
| May 8, 3:52 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 38 min |
| May 8, 4:09 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 51 min |
| May 8, 4:13 PM EDT | Tornado Warning | JKL | McCreary | 32 min |
| May 8, 4:15 PM EDT | Areal Flood Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 3 hr |
| May 8, 4:29 PM EDT | Flash Flood Warning | JKL | Bath, Bell, Breathitt, Clay, Estill, Harlan and 18 more | 3 hr |
| May 8, 4:41 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 34 min |
| May 8, 4:47 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 43 min |
| May 8, 4:49 PM EDT | River Flood Warning | JKL | Lee | 62 hr |
| May 8, 4:49 PM EDT | River Flood Warning | JKL | Estill | 3 days |
| May 8, 5:11 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 49 min |
| May 8, 5:13 PM EDT | Tornado Warning | JKL | Estill, Powell | 32 min |
| May 8, 5:14 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Leslie, Perry, Whitley | 46 min |
| May 8, 5:33 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Wolfe | 42 min |
| May 8, 5:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Menifee and 4 more | 37 min |
| May 8, 5:51 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry | 39 min |
| May 8, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 28 min |
| May 8, 6:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more | 45 min |
| May 8, 6:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 30 min |
| May 8, 7:08 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Leslie, Magoffin and 3 more | 3 hr |
| May 8, 7:12 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Leslie, Owsley, Perry | 33 min |
| May 8, 7:15 PM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 21 more | 3 hr |
| May 8, 7:30 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 9 more | 3 hr |
| May 8, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Rockcastle | 27 min |
| May 8, 7:41 PM EDT | Tornado Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 34 min |
| May 8, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Leslie, Letcher, Perry | 42 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.